MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE 22G X 0.5IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE 22G X 0.5IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of applicable information, the following was concluded: the complaint that air was able to enter the infusion set was confirmed and the damage appeared to be supplier related.Three 22g safestep infusion sets with y-injection site were provided for investigation.A functional test revealed that air could enter two infusion sets through the y-site during aspiration.No continuous leak of fluid was observed in any part of the returned samples when the infusion sets were pressurized.The affected valves were cut open and the valve stem was removed, which revealed flow lines in the sealing surface of the valve stem and pitting in other areas of the valve stem.The damage to the sealing surface of the valve stem was located in an area that was inaccessible to the user.The uneven areas of the valve stem sealing surface most likely allowed air to bypass the valve during aspiration.Bd is working closely with the supplier to prevent recurrence of the reported event.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported that when blood return was attempted to be confirmed, air was aspirated.There was no reported patient injury.(b)(6) 2023 - a functional test revealed that air could enter two infusion sets through the y-site during aspiration.This report addresses the second device.

Brand Name
SAFESTEP HUBER NEEDLE 22G X 0.5IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key18416957
Report Number3006260740-2023-05911
Device Sequence Number7965481
Product Code FPA
UDI-Device Identifier00801741066290
UDI-Public(01)00801741066290
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2023
Device Model NumberN/A
Device Catalogue NumberLH-0035YN
Device Lot NumberASEZF011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Initial Report FDA Received Date12/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown